Alert archive / Montana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 71, NWS Billings, MT
NWS Billings, MT issued this severe thunderstorm warning at Jun 17, 2007, 4:08 AM MDT for Big Horn County, Treasure County, Yellowstone County, Montana. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 17, 2007, 4:08 AM MDT (10:08 UTC)
- Expired
- Jun 17, 2007, 5:15 AM MDT
- In force
- 67 min
- Issued by
- NWS Billings, MT
- Area
- Counties, with a storm outline in the text
Counties Big Horn County, MT, Treasure County, MT, Yellowstone County, MT
The radar
The Billings radar (KBLX), 72 km from the middle of the area, began a volume at 10:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 10.1 hours before the alert went out and 275 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 205 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1742 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 388 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Billings, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 1:16 AM MDT, 2 hours 52 minutes earlier.
Area forecast discussion, Jun 17, 1:16 AM MDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BILLINGS MT
116 AM MDT SUN JUN 17 2007
.SHORT TERM...VALID FOR SUN AND MON...
UPDATE TO ZFP AND WRKAFP FOR SEVERE THUNDERSTORM WATCH FOR NW/N
CENTRAL PORTION OF AREA. SEVERE THUNDERSTORMS WILL BE POSSIBLE
WITH APPROACHING 700 MB FRONT THROUGH EARLY MORNING. ARTHUR
.LONG TERM...VALID FOR TUE...WED...THU...FRI...SAT...
MODELS IN DECENT AGREEMENT FOR THE EXTENDED FORECAST. INDICATIONS
ARE THAT A MEAN RIDGE WILL BE BUILDING IN PLACE BY MID WEEK.
TUESDAY AND WEDNESDAY WILL BE THE TRANSITION DAYS AS NORTHWEST
FLOW GETS REPLACED. TEMPERATURES SHOULD BE MODERATING TO ABOVE
SEASONAL AVERAGES BY THE END OF THE WEEK. THE ECMWF WAS THE MOST
AGGRESSIVE IN BUILDING THE RIDGE...BUT ITS AGGRESSIVENESS LOOKS A
BIT TOO MUCH COMPARED TO ENSEMBLE MEMBERS. WILL GO WITH THE
CONSERVATIVE APPROACH...BUT IF THE ECMWF VERIFIES...THE FORECAST
WILL HAVE TO BE WARMED UP AND DRIED OUT. LEFT LOW POPS IN THROUGH
THE ENTIRE PERIOD AS GFS WAS SENDING A SERIES OF WAVES THROUGH
THE AREA DURING THE ENTIRE TIME. THERE WILL BE 12-18 HOUR DRY
PERIODS BUT THAT VERY DIFFICULT TO PIN POINT AT THE PRESENT TIME
WITH THE TIMING OF WAVES...SO KEPT POPS NEAR CLIMATOLOGY. THE GFS
WAS POINTING TO A RIDGE RIDING EVENT...WHILE THE ECMWF WAS HEADED
MORE FOR A HOT AND DRY PATTERN. TIME WILL TELL. HUMPHREY
&&
.AVIATION...
VFR CONDITIONS WILL PERSIST OVERNIGHT...WITH A FEW ISOLATED
THUNDERSTORMS PRIMARILY CONFINED TO SOUTHEAST MONTANA. SCATTERED SHOWERS
ARE EXPECTED TO DEVELOP ACROSS THE AREA BY SUNDAY AFTERNOON WITH
MAINLY VFR CONDITIONS...AND ONLY SCATTERED MVFR CONDITIONS. MEIER
&&
.PRELIMINARY POINT TEMP/POPS...
SUN MON TUE WED THU FRI SAT
-----------------------------------------------------------
BIL 059/072 048/072 052/079 053/078 057/084 058/086 058/085
44/T 32/T 22/T 22/T 22/T 22/T 22/T
LVM 048/068 038/071 043/077 045/077 048/083 047/083 047/084
64/T 32/T 22/T 22/T 22/T 22/T 22/T
HDN 057/075 050/072 050/082 052/083 057/086 055/089 056/088
44/T 32/T 22/T 22/T 22/T 22/T 22/T
MLS 060/075 052/073 052/080 054/079 056/084 059/087 058/089
64/T 33/T 22/T 22/T 22/T 22/T 22/T
4BQ 060/082 051/070 051/081 053/082 056/084 057/089 058/089
43/T 32/T 22/T 22/T 22/T 22/T 22/T
BHK 058/073 049/068 050/077 054/077 055/082 057/086 058/086
74/T 33/T 22/T 22/T 22/T 22/T 22/T
SHR 057/074 047/073 047/079 049/080 052/082 053/086 053/085
43/T 32/T 22/T 22/T 22/T 22/T 22/T
&&
.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...SEVERE THUNDERSTORM WATCH 404 IN EFFECT UNTIL 8 AM MDT THIS
MORNING FOR ZONES 28-29-41-42-63.
WY...NONE.
&&
WEATHER.GOV/BILLINGSHazardous weather outlook, Jun 17, 1:25 AM MDT, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BILLINGS MT 125 AM MDT SUN JUN 17 2007 MTZ028>042-056>058-063>068-WYZ098-099-180730- SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER- FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER- SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK- NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS- NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY- LIVINGSTON AREA-BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS- CRAZY MOUNTAINS-NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS- 125 AM MDT SUN JUN 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH CENTRAL WYOMING. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS WITH LARGE HAIL AND WIND GUSTS IN EXCESS OF 65 MILES AN HOUR WILL BE POSSIBLE OVER WHEATLAND...GOLDEN VALLEY...MUSSELSHELL...AND NORTHERN SWEET GRASS COUNTIES TONIGHT. HEAVY RAIN WILL ALSO BE POSSIBLE WITH THE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SEVERE THUNDERSTORMS WITH LARGE HAIL AND WIND GUSTS IN EXCESS OF 65 MILES AN HOUR WILL BE POSSIBLE OVER WHEATLAND...GOLDEN VALLEY...MUSSELSHELL...AND NORTHERN SWEET GRASS COUNTIES EARLY SUNDAY MORNING. HEAVY RAIN WILL ALSO BE POSSIBLE WITH THE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jun 17, 2:47 AM MDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BILLINGS MT
247 AM MDT SUN JUN 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0244 AM HAIL 5 S RYEGATE 46.23N 109.25W
06/17/2007 M1.75 INCH GOLDEN VALLEY MT TRAINED SPOTTER
BROKEN WINDOWS.
&&
SOLUMLocal storm report, Jun 17, 2:50 AM MDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BILLINGS MT
250 AM MDT SUN JUN 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 AM HAIL 15 NE ROUNDUP 46.60N 108.32W
06/17/2007 M1.75 INCH MUSSELSHELL MT TRAINED SPOTTER
&&
SOLUMThe office that day
Everything else NWS Billings, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 6:26 PM MDT | Severe Thunderstorm Warning | BYZ | Yellowstone | 79 min |
| Jun 16, 7:24 PM MDT | Severe Thunderstorm Warning | BYZ | Treasure | 35 min |
| Jun 17, 12:52 AM MDT | Severe Thunderstorm Warning | BYZ | Wheatland | 48 min |
| Jun 17, 2:06 AM MDT | Severe Thunderstorm Warning | BYZ | Golden Valley, Musselshell | 54 min |
| Jun 17, 2:16 AM MDT | Severe Thunderstorm Warning | BYZ | Golden Valley, Wheatland | 44 min |
| Jun 17, 2:56 AM MDT | Severe Thunderstorm Warning | BYZ | Golden Valley, Stillwater, Sweet Grass, Wheatland | 25 min |
| Jun 17, 2:56 AM MDT | Severe Thunderstorm Warning | BYZ | Musselshell, Rosebud, Treasure, Yellowstone | 64 min |
| Jun 17, 3:03 AM MDT | Severe Thunderstorm Warning | BYZ | Musselshell, Yellowstone | 57 min |
| Jun 17, 3:26 AM MDT | Severe Thunderstorm Warning | BYZ | Stillwater, Yellowstone | 64 min |
| Jun 17, 3:47 AM MDT | Severe Thunderstorm Warning | BYZ | Custer, Rosebud | 58 min |
| Jun 17, 3:56 AM MDT | Severe Thunderstorm Warning | BYZ | Rosebud, Treasure | 64 min |
| Jun 17, 4:02 AM MDT | Tornado Warning | BYZ | Custer, Rosebud | 28 min |
| Jun 17, 4:40 AM MDT | Severe Thunderstorm Warning | BYZ | Custer, Rosebud | 65 min |
| Jun 17, 4:46 AM MDT | Severe Thunderstorm Warning | BYZ | Custer | 29 min |
| Jun 17, 6:00 AM MDT | Severe Thunderstorm Warning | BYZ | Custer, Fallon | 37 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.